Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Cleveland, OH

March 14, 2007Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Mar 14, 2007, 4:41 PM EDT for Lucas County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2007, 4:41 PM EDT (20:41 UTC)
Expired
Mar 14, 2007, 5:30 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 5:04 PM EDTHAIL 0.88Toledo, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 142042
SVRCLE
OHC095-142130-
/O.NEW.KCLE.SV.W.0001.070314T2041Z-070314T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT WED MAR 14 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 530 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12   
MILES WEST OF WHITEHOUSE...OR ABOUT 7 MILES WEST OF SWANTON...AND   
MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEHOUSE BY 450 PM EDT...
  HOLLAND BY 455 PM EDT...
  7 MILES SOUTH OF TOLEDO BY 505 PM EDT...
  7 MILES SOUTH OF OREGON BY 520 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4169 8386 4173 8347 4170 8343 4170 8335
      4172 8334 4170 8332 4162 8340 4162 8357
      4157 8361 4154 8369 4151 8371 4151 8387
      4152 8387

$$

REL
2 follow-up statements
000 
WWUS51 KCLE 142124
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
520 PM EDT WED MAR 14 2007

OHC095-142130-
/O.CON.KCLE.SV.W.0001.000000T0000Z-070314T2130Z/
LUCAS OH-
520 PM EDT WED MAR 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR LUCAS COUNTY...

AT 504 PM EDT...TRAINED WEATHER SPOTTERS REPORTED LARGE HAIL THE 
SIZE OF A NICKEL ON THE SOUTH SIDE OF TOLEDO. DOPPLER RADAR SHOWED 
THE STORM JUST SOUTH OF TOLEDO MOVING EAST AT 35 MPH. THE STORM IS 
STILL CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS 
OF 60 MPH.  

LAT...LON 4163 8363 4173 8347 4170 8343 4170 8335
      4172 8334 4170 8332 4162 8340 4158 8355
      4157 8361

$$

KOSARIK
000 
WWUS51 KCLE 142133
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT WED MAR 14 2007

OHC095-142141-
/O.EXP.KCLE.SV.W.0001.000000T0000Z-070314T2130Z/
LUCAS OH-
531 PM EDT WED MAR 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY HAS EXPIRED...

THE SEVERE THUNDERSTORM THAT CROSSED SOUTHERN LUCAS COUNTY HAS MOVED 
EAST INTO WOOD AND OTTAWA COUNTIES AND NO LONGER POSES A THREAT TO 
LUCAS COUNTY. NUMEROUS REPORTS OF HAIL...SOME THE SIZE OF A 
NICKEL...WERE REPORTED WITH THE STORM.

LAT...LON 4163 8363 4173 8347 4170 8343 4170 8335
      4172 8334 4170 8332 4165 8340 4165 8350
      4162 8358

$$

KOSARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:15 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 14, 3:15 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT WED MAR 14 2007

.SHORT TERM FORECAST(TONIGHT THROUGH SATURDAY)...
COLD FRONT MVOING INTO SE LWR MI AND JUST NORTH OF LAKE ERIE WILL
MOVE INTO EXTRM NW OH THIS EVENING THEN DROP SLOWLY S OVERNIGHT. FEW
TSTMS DEVELOPING S OF FNT OVER CNTRL IN THIS AFTERNOON. WILL SEE
SHOWERS AND THUNDERSTORMS EXPAND ALONG THE FRONT THIS AFTENOON AND
EVENING AS FRONT SAGS S. POTENTIAL FOR SEVERE STILL EXIST BUT CLOUD
COVER APPEARS TO BE LIMITING THAT THREAT. WILL STILL HAVE TO BE
WATCHED CLOSELY FOR EVENING THREAT...LOSE INSTAB QUICKLY WITH SUN
SET. SHOWERS SHOULD BECOME MORE WIDESPREAD AS FRONT MOVES SOUTH.
WAVE ALONG FRONT DOESNT APPEAR AS STRONG AS PREV FORECAST BUT A WEAK
WAVES AT 8H MOVES THROUGH WITH INSTAB ALOFT...WHICH SHOULD CAUSE
SHOWERS TO BECOME WIDESPREAD THIS EVENING WITH MODERATE TO HEAVY
RAINS EXPECTED. HAVE QPF AROUND 1 TO 2 INCHES. GFS FURTHER S...SRN
PTN CWA...WITH NAM FURTHER N WITH HEAVIER QPF. BECAUSE OF THESE
DIFFERENCE AND THE FACT THE SOIL OVER CWA EXTREMELY WET WILL ISSUE
FLOOD WATCH FOR ALL OF NORTHERN OHIO TIL MID MORNING THURSDAY AND
CONTINUE FLOOD WATCH NW PA. THE TREAT FOR HEAVIER RAINS WILL END IN
NORTHWEST OH LATE TONIGHT AND END QUICKLY ELSEWHERE BY MID MORNING.
COLDER AIR MOVING IN BEHIND FRONT AND SHOULD SEE MIXTURE OF
SNOW/RAIN EXTREME NORTH LATE TONIGHT AND ELSEWHERE DURING THURSDAY
MORNING. PRECIP SHOULD END BY EARLY AFTERNOON TOMORROW. LOW PRESSURE
MOVING UP THE MID ALTC FRIDAY NIGHT AND SATURDAY WITH HIGH PRESSURE
RIDGE ACROSS THE NORTHERN LAKES. WILL HAVE A CHANCE FOR SNOW SHOWERS
IN THE NORTHEAST FRIDAY

&&

.LONG TERM(SUNDAY THRU WED)...
UPPER TROF EXITING THE EAST EARLY IN PERIOD TRANSITION TO FAIRLY
FLAT PATTERN MID PERIOD WITH SLIGHT AMPLIFIED FLOW AT END WITH GREAT
LAKES AND UPPER OHIO VALLEY COMING UNDER WEAK UPPER RIDGE. WEATHER
SYSTEMS MOVING FAIRLY QUICKLY. HIGH PRESSURE SLIDES ACROSS
SUNDAY...FOLLOWED BY WARM FRONT EARLY MONDAY AND COLD FRONT MOVING
THROUGH EARLY TUESDAY. HIGH PRESSURE THEN FOLLOWS QUICKLY INTO AREA
TUESDAY NIGHT INTO WEDNESDAY. CAUGHT UNDER THE WESTERLY FLOW DONT
EXPECT ANY BIG CHANGES IN TEMPERATURES. SUNDAY TEMPERATURES START
OUT BELOW NORMAL WITH TEMPERATURES CLOSE TO THE NORMAL FOR REST OF
THE PERIOD.

&&

.AVIATION(18Z-18Z)...
FIRST BATCH OF RAIN HAS JUST MOVED EAST OF THE FORECAST AREA.
EXPECT SCATTERED THUNDERSTORMS TO DEVELOP NE TO SW ACROSS NRN OH NW
PA BETWEEN 21Z AND 22Z.  MEANWHILE HEAVIER RAIN DEVELOPING ALONG
COLD FRONT ACROSS SE LOWER MI.  FRONT WILL GRADUALLY PUSH SOUTH OF
THE FORECAST AREA AND STALL TOWARD DAYBREAK.  SO CURRENT MVFR
CONDITIONS WILL GIVE WAY TO IFR CIG/VIS BEHIND THE FRONT AS THE RAIN
SHIELD NEAR THE FRONT EXPANDS.  WILL SEE A LITTEL SNOW LATE TONIGHT
BUT LITTLE IN THE WAY OF ACCUMULATION...COULD ALSO SEE SOME ICE
PELLETS TOWARD THE MORNING PUSH.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH TIL NOON THURSDAY.
PA...FLOOD WATCH TIL 4PM FRIDAY.

&&

SHORT TERM...WCR
LONG TERM...WCR
AVIATION...DJB
Hazardous weather outlook, Mar 14, 6:50 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
650 AM EDT WED MAR 14 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
650 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
ACROSS THE AREA. THE MAIN THREATS WILL BE FOR DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>149-162>169-151100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
650 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:47 AM EDTFlood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more28 hr
Mar 14, 5:04 PM EDTSevere Thunderstorm WarningCLEWood41 min
Mar 14, 5:14 PM EDTSevere Thunderstorm WarningCLEOttawa46 min
Mar 14, 5:56 PM EDTSevere Thunderstorm WarningCLEOttawa49 min
Mar 14, 7:41 PM EDTTornado WarningCLELorain34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.